Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 258, NWS Austin/San Antonio, TX

August 1, 2025Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 1, 2025, 3:33 PM CDT for Burnet County, Williamson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2025, 3:33 PM CDT (20:33 UTC)
Expired
Aug 1, 2025, 4:15 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:47 PM CDT, 2 hours 46 minutes earlier. Its key messages:

  • Showers and storms with locally heavy rainfall and gusty winds possible today and again on Saturday.
  • Temperatures remain near seasonal levels for early August.
Area forecast discussion, Aug 1, 12:47 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1247 PM CDT Fri Aug 1 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Showers and storms with locally heavy rainfall and gusty winds
  possible today and again on Saturday.

- Temperatures remain near seasonal levels for early August.

&&

.SHORT TERM...
(This afternoon through Saturday)
Issued at 1139 AM CDT Fri Aug 1 2025

A 500mb ridge remains centered over the border of southern
Arizona/New Mexico and northern Mexico early this afternoon. Around
this high, a mid-level shortwave will slide south along with a weak
surface frontal boundary acting as a focus for shower and
thunderstorm development. Latest visible satellite imagery does show
some patchy cumulus starting to bubble up over the Hill Country. This
should result in showers and storms developing by mid-afternoon,
sliding west-southwest in conjunction with mid-level steering flow
out of the east-northeast.

WPC has placed the Hill Country and northern I-35 Corridor in a
Marginal risk (level 1 of 4) for excessive rainfall today, followed
by similar locations, including the Coastal Plains on Saturday. At
this point, the setup for Saturday looks more impressive than the one
for today, with increased moisture noted throughout the atmosphere
for Saturday on model forecast soundings. The 12Z HREF has been
rather bullish on heavy rainfall probabilities for Saturday afternoon
with a few spots possibly picking up a quick 1-2 inches of rainfall.
Despite the increased rain chances, the flash flooding risk looks to
be low at this time. The HREF grand ensemble does show a 50-70%
chance within a 25 mile radius for greater than 1 inch of rainfall
over the 24 hour period ending Saturday evening, so there is the
potential for locally heavy rainfall.

Besides the rain, the other thing to mention is the heat. Hot and
humid conditions are expected both today and Saturday, with heat
indices approaching the 100-107 range, close to heat advisory
criteria for all but the Rio Grande Plains. Despite the fact that
this kind of heat is more typical for late July and early August, our
typically hottest stretch of the year, climatologically is the first
and second week of August. It's important to practice heat safety and
take proper precautions if you plan to spend extended time outdoors
today and Saturday.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 1139 AM CDT Fri Aug 1 2025

On Sunday, the 500mb ridge attempts to push a bit further east and
bring drier weather to our region, however, some of the more recent
guidance from global models indicates this ridge will remain a bit
further west, opening the door for continued shower and storm
chances, primarily over the Coastal Plains. The GFS has been the most
aggressive, showing yet another complex of storms organizing to our
north and pushing south into the Hill Country and Edwards Plateau
region Sunday night. At this distance, it looks as if it should
weaken considerably before making it into our CWA, but something to
keep an eye on. Low end PoPs were kept in place to account for this
possibility. Beyond Monday, hot and dry conditions look to rule the
long term period as ridging shifts a bit further east into north
Texas. Temperatures in the upper 90s to around 100 each day with heat
indices in the 100-105 range are typical for the first week or two
of August.

&&

.AVIATION...
(18Z TAFS)
Issued at 1139 AM CDT Fri Aug 1 2025

VFR conditions are forecast through the period with the exception
being if thunderstorms impact I-35 terminals this afternoon or
evening. Thunderstorms could bring winds up to around 20 kts and
locally heavy downpours. No rain is forecast at KDRT. Additional
chances for showers and thunderstorms is expected Saturday afternoon
and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry             101  77  98  77 /  20  20  40  20
Austin Bergstrom Intl Airport 101  77  97  76 /  20  20  40  20
New Braunfels Muni Airport    100  75  98  75 /  20  20  40  20
Burnet Muni Airport            97  75  94  74 /  30  20  30  10
Del Rio Intl Airport          102  79 101  79 /  10  10  10   0
Georgetown Muni Airport       100  76  96  75 /  20  30  40  20
Hondo Muni Airport            100  75  98  76 /  20  10  30  10
San Marcos Muni Airport       100  75  98  75 /  20  20  40  20
La Grange - Fayette Regional   99  75  96  76 /  20  20  50  30
San Antonio Intl Airport      100  78  98  78 /  20  10  40  20
Stinson Muni Airport          102  77 101  77 /  20  10  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...MMM
Aviation...27

In the hours before

Special weather statement, Aug 1, 2:36 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Fri Aug 1 2025

TXZ171-172-012015-
Llano TX-Burnet TX-
236 PM CDT Fri Aug 1 2025

...A strong thunderstorm will impact portions of northeastern Llano
and northwestern Burnet Counties through 315 PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles south of Lampasas, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buchanan Lake Village, Lake Victor, Bluffton, Stolz, Sunnylane, and
Tow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3084 9806 3076 9857 3092 9857 3092 9842
      3094 9841 3095 9845 3096 9845 3101 9809
TIME...MOT...LOC 1935Z 243DEG 8KT 3092 9824

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Aug 1, 3:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
315 PM CDT Fri Aug 1 2025

TXZ172-173-012100-
Williamson TX-Burnet TX-
315 PM CDT Fri Aug 1 2025

...Strong thunderstorms will impact portions of northwestern
Williamson and central Burnet Counties through 400 PM CDT...

At 314 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Harker Heights to near
Longhorn Cavern State Park. Movement was southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Burnet, Marble Falls, Kingsland, Bertram, Buchanan Dam, Granite
Shoals, Jarrell, Florence, Highland Haven, Inks Lake State Park,
Oatmeal, Briggs, Mahomet, Longhorn Cavern State Park, Joppa, Andice,
and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 9783 3087 9764 3077 9762 3058 9841
      3060 9840 3068 9843 3068 9840 3070 9842
      3074 9837 3076 9841 3096 9786
TIME...MOT...LOC 2014Z 042DEG 9KT 3096 9772 3070 9832

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:36 PM CDTSpecial Weather StatementEWXBurnet39 min
Aug 1, 3:15 PM CDTSpecial Weather StatementEWXBurnet45 min
Aug 1, 4:44 PM CDTSpecial Weather StatementEWXBlanco46 min
Aug 1, 5:44 PM CDTSpecial Weather StatementEWXWilliamson46 min
Aug 1, 6:15 PM CDTSpecial Weather StatementEWXEdwards45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.